MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; RED RUBBER CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; RED RUBBER CATHETER
Model Number 277710
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 06/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient has had three urinary tract infection in the last 2 months.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention was unknown.Per customer via phone on (b)(6) 2022, customer stated that they did not know whether the urinary tract infections were from catheters or not.And they were prescribed with three different antibiotics, nitrofurantoin, cefdinir and cephalexin, one for each of the urinary tract infections they has had.It was stated that the customer had recovered from urinary tract infections and was fine now.
 
Event or Problem Description
It was reported that the patient has had three urinary tract infection in the last 2 months.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention was unknown.Per customer via phone on 27jun2022, customer stated that they did not know whether the urinary tract infections were from catheters or not.And they were prescribed with three different antibiotics, nitrofurantoin, cefdinir and cephalexin, one for each of the urinary tract infections they has had.It was stated that the customer had recovered from urinary tract infections and was fine now.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "patient sensitivity to materials".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "rubber utility catheter x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.For urological use only.U.S.Product.Packaged in mexico." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
RED RUBBER CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14936725
Report Number1018233-2022-05221
Device Sequence Number4995078
Product Code KOD
UDI-Device Identifier00801741034084
UDI-Public(01)00801741034084
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Model Number277710
Device Catalogue Number277710
Device Lot NumberNGFY3787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown